Chemo Session #2, March 25, 2008

Standard

Today is my second chemo session. I go into it with my concerns about an allergic reaction. At this point, I don’t know if I’m allergic to one of the chemotherapy drugs (adriamycin or cytoxan) or the compazine for nausea.

My session is at 1:00 this afternoon —3-1/2 hours from now.

I’ll post again as soon afterwards as I am able.

<fingers crossed>


I had no immediate reaction to the chemo.*whew!*The doc gave me prednisone to start tomorrow. This stuff is supposed to kick allergy butt. Tonight I can take a couple of Benadryls before bed. I’m already tired and thinking of turning in but I want to make sure I have enough fluids in me before I give up for the night. I bought a filter for my Britta pitcher (the water here is terrible) and some things to mix in the water, in small quantities, to hide the bad taste (Gatorade, a pomegranate flavored italian soda) . So far, so good.I’ll probably have more updates as we see what the prednisone does.


The fun began about 7:00 last night. I started having an allergic reaction so I took two Benadryl and went to bed.Sometime around 11:15 I was dreaming about having to take more Benadryl, and about posting on the blog what my symptoms were. I woke myself up and took two more Benadryl. My face felt cold, as if all the blood had drained from it, and I had needly feeling on my face and neck. The room was spinning and I felt weak. I was also nauseous and tried to throw up a few times.At midnight, I had to take a compazine for the nausea, and I ate some bread (I’m out of crackers) to help with the empty stomach issues. I also took an Advil for the whopping headache.

I wrote in my notes that I’m very happy I don’t have to teach today.

2:30 am I woke up sick again and took two more Benadryl.

7:30 am I got up and got started on the prednisone. I’m feeling a little better, less nausea, but I still have a headache. I’ll probably need another avil.

It looks like the difference in reactions from 3/11 to todays is in magnitude and timing. Last time it took about two days (until Thursday) for the reaction,and it was milder than this time, although I wouldn’t say it was mild enough to get on with my normal live. This time the reaction only took a few hours — either six hours or four hours, depending on whether it was the cytoxan (administered first) or the adriamycin.

Advertisements

One response »

  1. Yikes, watch out for the compazine…so far as I knew, it can cause hallucinations, as part of an allergic reaction–which explains the elephants on skateboards I saw before vomiting copiously the one time I took it (and, yes, I managed to barf on the mean nurse who blew-off my concerns about the medication).

    May Inanna Guide The Hands of Your Healers,

    Melissa

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s